MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAMMER GUIDE FOR TI ELASTIC NAILS; HAMMER,SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAMMER GUIDE FOR TI ELASTIC NAILS; HAMMER,SURGICAL
Model Number 359.218
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A manufacturing related potential cause was not suspected, therefore, per franchise complaint product investigation procedure no manufacturing record evaluation is required.Visual inspection: the hammer guide f/ten (p/n:359.218, lot #: 9513130) was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the distal threads of the device were broken.There were scratches on the device and the etch was unreadable which has no impact on the functionality of the device.No other issues were identified with the returned components of the device.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Documentation/ specification review: the following drawing(s) was reviewed; elastic nail.No design issues or discrepancies were found during this investigation.Complaint confirmed? yes.Investigation conclusion: visual inspection and document specification review of the received device was performed at cq.The complaint is being confirmed as it is observed that the distal threads of the device were broken.While a definitive root cause could not be determined, it is possible that the device might have got encountered unintended forces.During the investigation, no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on an unknown date that the threads of the hammer guide are worn down and it can¿t screw into the dedicated hole.It cannot connect to the matching handle.This report is for one hammer guide for ti elastic nails.This is report 1 of 1 for (b)(4).

Brand Name
HAMMER GUIDE FOR TI ELASTIC NAILS
Common Device Name
HAMMER,SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9670432
Report Number2939274-2020-00638
Device Sequence Number14174100
Product Code FZY
UDI-Device Identifier10886982197207
UDI-Public(01)10886982197207
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number359.218
Device Catalogue Number359.218
Device Lot Number9513130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2020
Initial Report FDA Received Date02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1